Alert archive / Georgia / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 34, NWS Jacksonville, FL

June 3, 2002Wayne County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 3, 2002, 3:37 PM EDT for Wayne County, Georgia. It was in force for 33 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 3, 2002, 3:37 PM EDT (19:37 UTC)
Expired
Jun 3, 2002, 4:10 PM EDT
In force
33 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

County Wayne County, GA

The radar

The Jacksonville radar (KJAX), 120 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 3, 4:05 PM EDTHail 0.75Gardi, GANear Little Creek.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 7.6 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2002-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 922 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2002-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
922 J/kg
Mixed-layer CIN
-173 J/kg
Mixed-layer LCL
1744 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

933 
WUUS52 KJAX 031937
SVRJAX
GAC305-032010-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
336 PM EDT MON JUN 3 2002

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WAYNE COUNTY IN SOUTHEAST GEORGIA

* UNTIL 410 PM EDT

* AT 336 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 2 MILES
  SOUTH OF GARDI...MOVING WEST AT 15 MPH.

* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 400 PM EDT...
  GARDI...

$$

LAT...LON 3151 8193 3139 8178 3169 8137 3187 8158

ZIBURA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 2:15 PM EDT, 1 hour 22 minutes earlier.

Area forecast discussion, Jun 3, 2:15 PM EDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
215 PM EDT MON JUN 03 2002

CURRENT...QUITE HOT AROSS THE AREA EARLY THIS AFTERNOON WITH TEMPS
AT 2 PM IN THE MID 90S ACROSS NE FLORIDA AND THE CLOSE TO 100 ACROSS
MUCH OF SE GEORGIA. SCATTERED CU JUST NOW BEGINNING TO DEVELOP WITH
HIGH PRESSURE ALOFT KEEPING CLOUDS QUITE SUPPRESSED. WITH SEA BREEZE
JUST BEGINNING TO DEVELOP AND CAPES RUNNING AOA 3000J/KG STILL
EXPECT A FEW THUNDERSTORMS TO DEVELOP LATER IN THE AFTERNOON...
MAINLY OVER INLAND FLORIDA ZONES WHERE SEA BREEZE FORCING WILL BE
STRONGEST.

FORECAST...H5 HIGH FCST TO SHIFT SLOWLY EAST OVER THE NEXT 24 HOURS.
SFC HIGH PRESSURE ALSO FCST TO BUILD OFF THE EASTERN SEABOARD. AS A
RESULT...FLOW ON TUESDAY WILL BE EASTERLY WHICH WILL KEEP
TEMPERATURES DOWN FROM TODAYS NEAR RECORD HIGHS. SUCH A FLOW SHOULD
KEEP MOST CONVECTIVE ACTIVITY CONFINED TO WEST COAST SO WILL GO WITH
HIGHEST POPS OVER FAR WESTERN COUNTIES WITH LOWEST POPS ALONG EAST
COAST. FOR WEDNESDAY...MESOETA SHOWS PWATS DROPPING BELOW 1.2 INCHES
ACROSS MUCH OF CWA WHICH SHOULD PRECLUDE ANYTHING BUT A FEW ISOLATED
STORMS.

BEYOND WEDNESDAY...WILL KEEP AN EYE ON SOUTHERN GULF AS AVN AND
CANADIAN ARE PERSISTENT IN DEVELOPING LOW PRESSURE BY WEDNESDAY. THE
WAY IT LOOKS NOW EVEN IF SOME DEVELOPMENT DOES DEVELOP ITS MOVEMENT
WILL BE QUITE SLOW WITH NO IMPACT ON THE FORECAST THROUGH THE LATTER
PART OF THE WEEK. OTHERWISE...MODELS DISAGREE ON EVOLUTION OF UPPER
PATTERN. AVN/MRF WANTS TO DIG TROUGH INTO SOUTHEAST BY SATURDAY WITH
SOUTH TO SOUTHWEST FLOW OVER THE AREA WHICH WOULD ENHANCE AFTN
CONVECTION. MOST OTHER GUIDANCE SUGGESTS A MUCH WEAKER AND MORE
PROGRESSIVE TROUGH WHICH BYPASSES AREA WITH A RIDGE BUILDING OVER
THE EASTERN SEABOARD BY THE WEEKEND. WILL LEAN TOWARDS THE LATTER
SOLUTION WITH POPS BELOW MRF GUIDANCE AND TEMPS A COUPLE DEGREES
ABOVE GUIDANCE.

MARINE...NO HIGHLIGHTS. NO MAJOR CHANGES TO PREVIOUS.

AMG BB 071/093 070/092 070 25121
SSI BB 076/086 075/087 074 25010
JAX BB 073/090 072/090 070 25-21
SGJ BB 075/087 074/086 073 25-1-
GNV BB 073/094 073/092 070 25121
OCF BB 072/095 072/092 070 25121=

.JAX...
.GA...NONE.
.FL...NONE.

CAMP/CARROLL

In the hours before

Special weather statement, Jun 3, 12:10 PM EDT, 3 hours 27 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-032300-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1210 PM EDT MON JUN 3 2002

...HEAT INDICES BETWEEN 100 AND 105 DEGREES...
...A FEW THUNDERSTORMS LATE THIS AFTERNOON AND EVENING...

TEMPERATURES THIS AFTERNOON WILL TOP OUT FROM THE LOWER TO MID 90S
ALONG THE COAST TO AROUND 100 OVER INLAND AREAS. THIS WILL PUSH THE
HEAT INDICES TO THE 100 TO 105 DEGREE RANGE. A HEAT INDEX OF 105
DEGREES IS CONSIDERED THE LEVEL WHERE MANY PEOPLE BEGIN TO
EXPERIENCE EXTREME DISCOMFORT OR PHYSICAL STRESS. EFFECTS CAN BE
MINIMIZED BY REDUCING OUTDOOR ACTIVITIES...DRINKING PLENTY OF WATER
OR NON-ALCOHOLIC BEVERAGES...AND WEARING LIGHT-COLORED CLOTHING. IF
POSSIBLE...SPEND TIME IN AIR CONDITIONED FACILITIES.

A FEW THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND EVENING
ACROSS THE REGION...MAINLY OVER INTERIOR NORTH FLORIDA. STORM MOTION
WILL GENERALLY BE TO THE WEST AT 10 MPH OR LESS. THE GREATEST
HAZARDS FROM THESE STORMS WILL BE FREQUENT LIGHTNING AND WIND GUSTS
OVER 40 MPH. DUE TO THE SLOW MOVEMENT OF STORMS...LOCALLY HEAVY
RAINFALL IS ALSO POSSIBLE.

ANY STORM ACTIVITY IS EXPECTED TO REMAIN BELOW SEVERE LIMITS AND
SPOTTER ACTIVATION IS NOT ANTICIPATED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

CARROLL

Nearby

Severe Thunderstorm Warnings in Georgia, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.